Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 156, NWS Cheyenne, WY

July 24, 2011Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 24, 2011, 7:22 PM MDT for Goshen County, Wyoming. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 7:22 PM MDT (01:22 UTC)
Expired
Jul 24, 2011, 8:15 PM MDT
In force
53 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 137 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:28 PM MDTHAIL 2.52 N Jay Em, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS55 KCYS 250122
SVRCYS
WYC015-250215-
/O.NEW.KCYS.SV.W.0156.110725T0122Z-110725T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
722 PM MDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 815 PM MDT

* AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR JAY EM...OR 22 MILES SOUTH OF LUSK...AND MOVING
  SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  GOSHEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4245 10413 4213 10449 4214 10466 4230 10466
      4245 10465 4257 10429
TIME...MOT...LOC 0122Z 051DEG 16KT 4245 10432
WIND...HAIL 60MPH 1.50IN

$$

RUBIN
2 follow-up statements
356 
WWUS55 KCYS 250150
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MDT SUN JUL 24 2011

WYC015-250215-
/O.CON.KCYS.SV.W.0156.000000T0000Z-110725T0215Z/
GOSHEN WY-
750 PM MDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GOSHEN COUNTY UNTIL 815 PM MDT...

AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR JAY
EM...OR 23 MILES SOUTH OF LUSK...MOVING SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GOSHEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4245 10413 4213 10449 4214 10466 4230 10466
      4245 10465 4257 10429
TIME...MOT...LOC 0150Z 052DEG 13KT 4242 10440
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
484 
WWUS55 KCYS 250213
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
813 PM MDT SUN JUL 24 2011

WYC015-250223-
/O.EXP.KCYS.SV.W.0156.000000T0000Z-110725T0215Z/
GOSHEN WY-
813 PM MDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GOSHEN COUNTY WILL
EXPIRE AT 815 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4245 10413 4213 10449 4214 10466 4230 10466
      4245 10465 4257 10429
TIME...MOT...LOC 0213Z 052DEG 13KT 4237 10449

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:35 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 24, 3:35 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT SUN JUL 24 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS WHEN THE BEST
CHANCE OF THUNDERSTORMS WILL TAKE PLACE EARLY THIS WEEK.

TONIGHT:
LATEST RADAR LOOP WAS SHOWING A COUPLE OF STRONG TO SEVERE THUNDERSTORMS
DEVELOPING JUST NORTHEAST OF CHEYENNE. LATEST WATER VAPOR LOOP
WAS SHOWING A POTENTIAL VORTICITY (PV) ANOMALY IN SOUTHEAST
WYOMING. THIS PV ANOMALY SHOULD CONTINUE TO AID IN DEVELOPING MORE
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING MAINLY
SOUTHEAST OF A TORRINGTON TO LARAMIE LINE WHERE SURFACE BOUNDARIES
HAVE BEEN FORMING FROM CONVECTION. THE HRRR IS ALSO PICKING UP ON
CONVECTION DEVELOPING ACROSS THE PANHANDLE LATE THIS AFTERNOON AND
EVENING WHERE VERY RICH DEWPOINTS ARE IN PLACE (MID TO UPPER 60S).
IF CONVECTION CAN KEEP GOING ACROSS THIS AREA IT WILL MOST LIKELY
MOVE EAST WITH SOME PROPAGATION TO THE SOUTHEAST WITH ANY STRONGER
STORMS. WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS AS WELL
WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THIS
CONVECTION SHOULD MOSTLY MOVE OUT OF THE PICTURE BY LATE EVENING.

MONDAY:
LOOKS TO BE ANOTHER MONSOONAL DAY WITH PLENTY OF LOW LEVEL
MOISTURE EAST OF THE LARAMIE RANGE. UPPER LEVEL ANALYSIS IS
DEPICTING GOOD UPPER LEVEL DIFFLUENCE WHICH MAY BE ENOUGH OF A
TRIGGER MECHANISM TO FIRE A FEW SCATTERED SHOWERS AND
THUNDERSTORMS EAST OF THE LARAMIE RANGE. COVERAGE DOES NOT APPEAR
AS GREAT AS THIS AFTERNOON DUE TO LIMITED UPPER LEVEL FORCING.

MONDAY NIGHT-TUESDAY NIGHT:
LATEST WATER VAPOR LOOP IS SHOWING A FAIRLY STRONG UPPER LEVEL
TROF MOVING TOWARDS THE PACIFIC NORTHWEST. THE MODELS ARE SHOWING
SOME DIFFERENCES ON THE POSITION OF THE UPPER LEVEL JET STREAK
MOVING THROUGH IDAHO AND WESTERN MONTANA. THE GFS APPEARS TO BE
THE MOST PROGRESSIVE MODEL IN PUSHING THIS TROF THROUGH THE
CANADIAN PROVIDENCES AND SWINGING A MID LEVEL TROF INTO EXTREME
SOUTHEAST WYOMING BY 00Z WEDNESDAY. WE ARE LEANING MORE TOWARDS
THE THE SLOWER SOLUTIONS (ECMWF/UKMET/NAM) WHICH WILL FAVOR A
SLIGHTLY DELAYED SOLUTION (~6HRS). AHEAD OF THIS TROF...WE WILL SEE
INCREASING MID LEVEL MOISTURE WHICH WILL INCREASE THE PRECIPITABLE
WATER VALUES ACROSS THE AREA WHICH WILL FAVOR LIMITED CAPPING AND
MORE COVERAGE OF SHOWERS AND THUNDERSTORMS. WE DELAYED THE TIMING
OF THE SHOWERS AND THUNDERSTORMS MOVING INTO THE WESTERN PORTION
OF THE FORECAST AREA UNTIL AFTER MIDNIGHT LATE MONDAY NIGHT. THIS
MOISTURE IS PROGGED TO CONTINUE MOVING EAST INTO AREAS EAST OF THE
LARAMIE RANGE BY AROUND MIDDAY TUESDAY. WE ALSO BACKED OFF ON
HIGHS ON TUESDAY AS THIS MID LEVEL MOISTURE MOVES INTO THE AREA.
WE ALSO KEPT CHANCE POPS GOING ACROSS THE AREA ON TUESDAY NIGHT
BEFORE DRIER AIR MOVES IN BEHIND THE TROF.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
MAIN FORECAST CONCERN WILL BE WARM TEMPERATURES AND DIURNAL
THUNDERSTORMS. WED NIGHT SPLIT SOUTHWEST FLOW ACROSS INTERMOUNTAIN
WEST HAS A SHORTWAVE/VOR FEATURE WORKING OUT OF FOUR CORNERS INTO
CO/KS AS FRONTAL BOUNDARY HANGS ACROSS SRN WY/NEB PANHANDLE. MAIN
MOISTURE FOCUS WITH HIGHER PW VALUES AND INSTABILITY STAY EAST OF
SNY OVERNIGHT. THU NITE/FRI SE UPSLOPE FLOW LOOKS TO ADVECT
MOISTURE UP TO LARAMIE RANGE FOR INCREASED RISK OF PCPN. TEMPS
LOOK TO BE JUST SLIGHTLY COOLER THU WITH 700MB TEMPS DROPPING
ABOUT 2C FROM PREVIOUS MODEL RUN...WHICH YIELDS 3-5 DEGREE DROP
BUT STILL MID 80S TO LOWER 90S ACROSS THE CWA. ON FRIDAY
SUBTROPICAL HIGH AND HEIGHTS BUILD NORTH WITH RETURN OF +17C 700MB
TEMPS AND +19C BY SATURDAY WHICH LOOKS TO BE WARMEST DAY. MONSOON
MOISTURE RETURN ACCORDING TO GFS WILL HOLD OFF UNTIL SUNDAY
NIGHT/MON...SO LOOK FOR NORMAL DIURNAL THUNDERSTORMS WITH HIGHER
POPS ENTERING SUNDAY NIGHT.

&&

.AVIATION...18Z TAF ISSUANCE...
020-030 CIGS IN WRN NEBR PANHANDLE LIFTING WITH SOME WNW FLOW
ALOFT HELPING TO DISSIPATE. SOUTHEAST SURFACE FLOW CONTINUES WITH
STRONGEST WINDS AIA AND SNY. WITH CU FORMING ALONG FRONT RANGE AND
SFC INSTABILITY IN PANHANDLE COULD SEE A FEW TSTMS AFT 22Z FROM
CYS EAST TO SNY AND NORTH TO CDR. DRIER AIR STILL FILTERING IN
FROM WEST OF LARAMIE RANGE SO DO NOT EXPECT MORE THAN ISOLD
COVERAGE. MAY BE SOME MVFR CONDITIONS NEAR SOME OF THE TSTMS BU
MAINLY VFR CONDITIONS WILL PREVAIL. CLR TO SCT CLOUDS AFT 03Z.

&&

.FIRE WEATHER...DRY AIR WILL CONTINUE TO DOMINATE AREAS WEST OF
THE LARAMIE RANGE THIS AFTERNOON AND MONDAY WITH RELATIVE
HUMIDITIES AROUND 10 TO 15 PERCENT. A FAIRLY STRONG MID LEVEL TROF
IS EXPECTED TO TRACK EAST ACROSS THE CANADIAN PROVIDENCES ON
TUESDAY WHICH WILL INCREASE DEWPOINTS AND HUMIDITIES ACROSS
SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...SLA
Hazardous weather outlook, Jul 24, 4:27 PM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT SUN JUL 24 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-251115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
427 PM MDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING
ACROSS THE AREA. THE MOST NUMEROUS STORMS WILL BE EAST OF THE
LARAMIE RANGE. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG
CONTAINING HAIL AND GUSTY WINDS. THESE THUNDERSTORMS WILL BE SLOW
MOVING SO HEAVY RAIN WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 24, 6:10 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT SUN JUL 24 2011

NEZ095-096-WYZ108-250100-
GOSHEN COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE-
610 PM MDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX AND EXTREME
NORTHEASTERN GOSHEN COUNTIES UNTIL 700 PM MDT...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF PRAIRIE CENTER...OR 29 MILES
SOUTHEAST OF LUSK...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL WESTERN SIOUX COUNTY THROUGH 700 PM MDT
RURAL NORTHEASTERN GOSHEN COUNTY THROUGH 700 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jul 24, 6:19 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             2 NW CHEYENNE           41.17N 104.82W
07/24/2011  M0.75 INCH       LARAMIE            WY   NWS EMPLOYEE

0545 PM     HAIL             2 NW CHEYENNE           41.17N 104.82W
07/24/2011  M0.88 INCH       LARAMIE            WY   NWS EMPLOYEE

0546 PM     HAIL             2 NW CHEYENNE           41.17N 104.82W
07/24/2011  M1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

0550 PM     HAIL             2 W CHEYENNE            41.15N 104.83W
07/24/2011  E0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

0552 PM     HAIL             4 NW CHEYENNE           41.19N 104.85W
07/24/2011  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0553 PM     HAIL             2 NW CHEYENNE           41.17N 104.82W
07/24/2011  M1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

0554 PM     HAIL             3 W CHEYENNE            41.15N 104.85W
07/24/2011  M0.75 INCH       LARAMIE            WY   OTHER FEDERAL

            AT WARREN AIR FORCE BASE. 42 KNOT WIND GUST.

0555 PM     HAIL             2 W CHEYENNE            41.15N 104.83W
07/24/2011  M1.25 INCH       LARAMIE            WY   NWS EMPLOYEE

            CONSISTENT QUARTER SIZED TO HALF DOLLAR SIZED HAIL
            BETWEEN 550P AND 555P AT FRONTIER PARK.

0559 PM     HAIL             3 SW CHEYENNE           41.11N 104.83W
07/24/2011  E1.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            AT 27TH STREET AND AMES.

0559 PM     HAIL             2 E CHEYENNE            41.15N 104.75W
07/24/2011  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            0.40 INCHES OF RAIN IN 20 MINUTES.

0611 PM     HAIL             3 W CHEYENNE            41.15N 104.85W
07/24/2011  M1.50 INCH       LARAMIE            WY   OTHER FEDERAL

            AT WARREN AIR FORCE BASE.

&&

HAHN
Local storm report, Jul 24, 6:27 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     FLASH FLOOD      5 S CHEYENNE            41.07N 104.79W
07/24/2011                   LARAMIE            WY   AMATEUR RADIO

            ONE LANE BLOCKED ALONG SOUTH GREELEY HIGHWAY AND WILLIAMS
            ROAD DUE TO WATER IN THE ROADWAY.

&&

HAHN
Local storm report, Jul 24, 6:28 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
628 PM MDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             10 NW CHEYENNE          41.25N 104.93W
07/24/2011  E0.88 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

DDEAL
Local storm report, Jul 24, 6:33 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             10 NW CHEYENNE          41.25N 104.93W
07/24/2011  M0.88 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

DDEAL
Special weather statement, Jul 24, 7:15 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT SUN JUL 24 2011

WYZ108-250200-
GOSHEN COUNTY WY-
715 PM MDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN COUNTY UNTIL 800
PM MDT...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRAIRIE CENTER...OR 22 MILES SOUTHEAST OF
LUSK...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
JAY EM AROUND 750 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.